Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 19, NWS Lincoln, IL

April 17, 2013Marshall County, Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 17, 2013, 6:38 PM CDT for Marshall County, Woodford County, Illinois. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 6:38 PM CDT (23:38 UTC)
Expired
Apr 17, 2013, 7:15 PM CDT
In force
37 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Marshall County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 6:41 PM CDTHAIL 0.75Roanoke, IL
Apr 17, 6:45 PM CDTHAIL 0.752 N Roanoke, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 9:14 AM CDTSevere Thunderstorm WatchSPC10 hr
Apr 17, 3:33 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WUUS53 KILX 172338
SVRILX
ILC123-203-180015-
/O.NEW.KILX.SV.W.0019.130417T2338Z-130418T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
638 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
  WOODFORD COUNTY IN CENTRAL ILLINOIS...

* UNTIL 715 PM CDT

* AT 635 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EUREKA...AND
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE...SECOR...MINONK...PATTONSBURG...BENSON AND PANOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4104 8906 4093 8904 4093 8894 4093 8893
      4080 8892 4065 8927 4072 8933 4075 8933
      4075 8935 4080 8940
TIME...MOT...LOC 2338Z 242DEG 38KT 4078 8922

HAIL...1.00IN
WIND...<50MPH

$$

BARKER
2 follow-up statements
447 
WWUS53 KILX 180006
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
706 PM CDT WED APR 17 2013

ILC123-203-180015-
/O.CON.KILX.SV.W.0019.000000T0000Z-130418T0015Z/
MARSHALL IL-WOODFORD IL-
706 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WOODFORD AND SOUTHEASTERN MARSHALL COUNTIES UNTIL 715 PM CDT...

AT 702 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MINONK...AND
MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN WOODFORD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4081 8918 4095 8918 4104 8906 4093 8904
      4093 8893 4080 8892 4076 8901
TIME...MOT...LOC 0007Z 244DEG 22KT 4090 8898

HAIL...1.00IN
WIND...<50MPH

$$

BARKER
553 
WWUS53 KILX 180013
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
713 PM CDT WED APR 17 2013

ILC123-203-180023-
/O.EXP.KILX.SV.W.0019.000000T0000Z-130418T0015Z/
MARSHALL IL-WOODFORD IL-
713 PM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD AND
SOUTHEASTERN MARSHALL COUNTIES WILL EXPIRE AT 715 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 4081 8918 4095 8918 4104 8906 4093 8904
      4093 8893 4080 8892 4076 8901
TIME...MOT...LOC 0013Z 244DEG 22KT 4092 8894

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:22 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 17, 3:22 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT WED APR 17 2013

.DISCUSSION...
ISSUED 322 PM CDT WED APR 17 2013

SHORT TERM...TONIGHT THROUGH SUNDAY...A WARM FRONT HAS LIFTED
INTO CENTRAL ILLINOIS AND WILL HELP SERVE AS A FOCUS FOR SHOWER
AND THUNDERSTORM DEVELOPMENT THROUGH THE NIGHT AND EARLY THURSDAY.
THE SHOWERS/STORMS INITIALLY WILL BE MOST NUMEROUS ALONG/NORTH OF
THE BOUNDARY...AS WILL THE HEAVIEST RAINFALL. THESE STORMS HAVE
THE POTENTIAL TO BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS. A TORNADO CAN NOT BE RULED OUT IN THE
ENHANCED SHEAR RIGHT ALONG THE WARM FRONT. PLAN TO KEEP THE FLASH
FLOOD WATCH GOING EVERYWHERE NORTH OF THE I-70 CORRIDOR...WHERE
THE MOST RAIN HAS FALLEN RECENTLY AND FLASH FLOOD GUIDANCE IS
LOWEST. PRECIPITABLE WATER VALUES AROUND 1.5 INCHES AREAWIDE
SHOULD ENSURE EFFICIENT RAINFALL PRODUCTION UNTIL THE SYSTEM
DEPARTS LATER THURSDAY

THE GREATER RISK FOR WIDESPREAD SEVERE WEATHER ACROSS THE WILL
OCCUR THURSDAY ALONG/AHEAD OF A STRONG COLD FRONT. THE FRONT WILL
SWEEP WEST/EAST THROUGH THE FORECAST AREA FROM MIDDAY INTO EARLY
EVENING. MODERATE CAPE VALUES OF 1500-2000 J/KG AND IMPRESSIVE
BULK SHEAR VALUES OF 50+ KTS SUPPORT SIGNIFICANT STORM
DEVELOPMENT...WITH DAMAGING WIND GUSTS LIKELY AND A FEW TORNADOES
POSSIBLE. STRONG SOUTHERLY WINDS CAN ALSO BE EXPECTED AHEAD OF THE
FRONT AS A PORTION OF THE 70+ KT 850 JET MIXES DOWN...ESPECIALLY
IN EASTERN SECTIONS OF THE FORECAST AREA. MANY AREAS WILL LIKELY
SEE ADVISORY CRITERIA WINDS DURING THE DAY THURSDAY...BUT OPTED
AGAINST AN ADVISORY DUE TO THE EXPECTED SEVERE WEATHER HEADLINES
THAT SHOULD BE IN EFFECT...IN ADDITION TO THE FLASH FLOOD WATCH.
WANTED TO MINIMIZE HEADLINES WHERE POSSIBLE TO MINIMIZE HEADLINE
CONFUSION/OVERLOAD.

THE PRECIPITATION WILL TAPER OFF THURSDAY NIGHT INTO EARLY FRIDAY
AS THE SYSTEM PULLS AWAY AND MUCH COLDER AIR SETTLES INTO THE
REGION. QUIET BUT COOL WEATHER WEATHER SHOULD THEN LAST THROUGH
MOST OF THE WEEKEND WITH NEUTRAL UPPER FLOW AND A SURFACE HIGH IN
PLACE.

LONG TERM...MONDAY THROUGH WEDNESDAY...MULTIPLE IMPULSES DIVING
IN THE NORTHWEST UPPER LEVEL FLOW WILL CARVE OUT A BROAD TROF OVER
THE LOWER 48 STATES DURING THE PERIOD. THE TROFFING/IMPULSES MAY
POSE A PERIODIC RISK OF SHOWERS/STORMS LOCALLY...BUT MODEL
AGREEMENT ON THE DETAILS IS LOW. FOR THIS REASON...HAVE KEPT POPS
LOW AS WELL.

BAK
&&

.AVIATION...
ISSUED 1259 PM CDT WED APR 17 2013
NOT MUCH OF A SHIFT IN THE FORECAST FOR AVIATION WITH ONE PRETTY
MAJOR EXCEPTION. ALL ILX TERMINALS CAUGHT BETWEEN ONGOING
CONVECTION AND A WARM FRONT...AND VERY LITTLE IN THE WAY OF BREAKS
IN THE CIGS THROUGH THE PD. CONVECTION STILL ANTICIPATED TO SPREAD
THIS AFTERNOON AND INTO THE EVENING HOURS AND THROUGH THE
OVERNIGHT. HAVE TRIED TO PIN DOWN BEST HOURS FOR THUNDER...AND
KEEP CIGS IN THE MVFR WHERE POSSIBLE. PASSAGE OF THE FRONT MAY
WELL SEE A BRIEF BREAK IN THE LOW CIGS...BUT WILL BE SHORT LIVED
AND MODELS ARE NOT DOING WELL WITH THE TIMING THIS EVENING.
CONSIDERING THE EXPECTED SPREAD OF THE CONVECTION...LEAVING OUT
ANY MENTION OF PREDOMINANT BREAKS.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE
THURSDAY NIGHT FOR ILZ027>031-036>038-040>043-047>051.

FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
FOR ILZ044>046-052>057-061.

&&
Hazardous weather outlook, Apr 17, 3:46 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CDT WED APR 17 2013

ILZ027>031-037-038-181100-
KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
346 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON
AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON THROUGH
THURSDAY.

ILZ036-040-041-047-049-050-181100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
346 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.
SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

THE SPOON RIVER IS FORECAST TO GO ABOVE FLOOD
STAGE EARLY TOMORROW MORNING AT LONDON MILLS AND LATER TOMORROW
NIGHT AT SEVILLE AND EXPECTED TO REMAIN SO FOR THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO THE WEEKEND.
THE THREAT FOR FLOODING OF OTHER RIVERS WILL INCREASE THROUGH
THURSDAY NIGHT...FROM 3 TO 4 INCHES OF RAIN WHICH IS EXPECTED TO
FALL THROUGH FRIDAY.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON THROUGH THURSDAY.

ILZ042-043-048-051-181100-
DE WITT-LOGAN-MENARD-SANGAMON-
346 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON
AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY.

ILZ052-053-181100-
CHRISTIAN-MACON-
346 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF AROUND 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON
AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY.

ILZ044>046-054>057-061-181100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
346 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

THE SANGAMON RIVER AT MONTICELLO IS EXPECTED TO GO BACK ABOVE
FLOOD STAGE TODAY AND REMAIN JUST ABOVE FLOOD STAGE INTO SUNDAY
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF 2 TO 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON
AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY.

ILZ062-066-067-071-072-181100-
CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND-
346 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF 1.5 TO 2.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES
ON AREA RIVERS.

THE LITTLE WABASH RIVER AT CLAY CITY IS FORECAST TO GO ABOVE FLOOD
STAGE DURING THE OVERNIGHT HOURS TOMORROW NIGHT INTO MONDAY MORNING.

THE EMBARRAS RIVER AT STE MARIE IS EXPECTED TO GO ABOVE FLOOD
STAGE TOMORROW EVENING AND REMAIN IN FLOOD THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE
THURSDAY.

ILZ063-068-073-181100-
CLARK-CRAWFORD-LAWRENCE-
346 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING WILL CONTINUE ALONG THE WABASH RIVER...FROM AROUND
PALESTINE UPSTREAM...INTO THE WEEKEND. FLOODING MAY DEVELOP
DOWNSTREAM OF PALESTINE BY THE WEEKEND.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF AROUND 1.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES
ON AREA RIVERS.

THE EMBARRAS RIVER IS EXPECTED TO GO ABOVE FLOOD STAGE FRIDAY
MORNING AND REMAIN IN FLOOD THROUGH AT LEAST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE
THURSDAY.

HJS

In the hours before

Local storm report, Apr 17, 4:38 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
438 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             ST. DAVID               40.49N 90.05W
04/17/2013  M0.50 INCH       FULTON             IL   CO-OP OBSERVER

&&

JRP
Special weather statement, Apr 17, 5:02 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
502 PM CDT WED APR 17 2013

ILZ036-040-041-172245-
FULTON-MASON-SCHUYLER-
502 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHUYLER...MASON AND
SOUTHEASTERN FULTON COUNTIES UNTIL 545 PM CDT...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROWNING...OR 11 MILES EAST OF RUSHVILLE...
MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

PEOPLE IN FULTON...MASON AND SCHUYLER COUNTIES...INCLUDING THE CITIES
OF BROWNING...ASTORIA AND HAVANA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4053 9011 4027 8973 4007 9030 4008 9031
      4009 9030 4012 9031 4012 9035 4013 9037
      4009 9040 4019 9045
TIME...MOT...LOC 2202Z 231DEG 34KT 4018 9035

BARKER
Special weather statement, Apr 17, 5:39 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT WED APR 17 2013

ILZ055-056-172315-
COLES-DOUGLAS-
539 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS AND WESTERN COLES
COUNTIES UNTIL 615 PM CDT...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MATTOON...MOVING NORTH AT 40 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3941 8826 3940 8847 3988 8838 3988 8797
TIME...MOT...LOC 2240Z 194DEG 35KT 3953 8834

BARKER
Local storm report, Apr 17, 5:47 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
547 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             1 SE GAYS               39.45N 88.48W
04/17/2013  M0.75 INCH       SHELBY             IL   TRAINED SPOTTER

&&

JRP
Special weather statement, Apr 17, 6:16 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
616 PM CDT WED APR 17 2013

ILZ045-046-055-180015-
CHAMPAIGN-DOUGLAS-VERMILION-
616 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAMPAIGN...NORTHERN
DOUGLAS AND NORTHWESTERN VERMILION COUNTIES UNTIL 715 PM CDT...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VILLA GROVE...OR 7 MILES EAST OF TUSCOLA...
MOVING NORTH AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN CHAMPAIGN...DOUGLAS AND VERMILION COUNTIES...INCLUDING THE
CITIES OF VILLA GROVE...CAMARGO...PHILO...SIDNEY...ST. JOSEPH...
OGDEN...GIFFORD AND RANKIN...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3974 8808 3981 8830 4040 8826 4041 8794
      4049 8793 4049 8756
TIME...MOT...LOC 2316Z 200DEG 38KT 3986 8815

BARKER
Special weather statement, Apr 17, 6:26 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
626 PM CDT WED APR 17 2013

ILZ029-031-036-037-180015-
FULTON-PEORIA-TAZEWELL-WOODFORD-
626 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON...NORTHERN
TAZEWELL...SOUTHERN PEORIA AND SOUTHWESTERN WOODFORD COUNTIES UNTIL
715 PM CDT...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF ST. DAVID...OR 8 MILES SOUTHEAST
OF CANTON...MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

PEOPLE IN FULTON...PEORIA...TAZEWELL AND WOODFORD COUNTIES...
INCLUDING THE CITIES OF GLASFORD...PEKIN...BARTONVILLE...BELLEVUE...
MARQUETTE HEIGHTS...CREVE COEUR...WEST PEORIA...EAST PEORIA...
WASHINGTON AND GERMANTOWN HILLS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4071 8914 4043 8980 4044 8992 4046 8994
      4064 8992 4091 8953
TIME...MOT...LOC 2327Z 235DEG 34KT 4052 8987

BARKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:48 PM CDTSpecial Weather StatementILXVermilion57 min
Apr 16, 8:28 PM CDTSpecial Weather StatementILXLawrence62 min
Apr 16, 8:32 PM CDTSevere Thunderstorm WarningILXLawrence28 min
Apr 16, 9:04 PM CDTSpecial Weather StatementILXChampaign56 min
Apr 16, 9:29 PM CDTSpecial Weather StatementILXJasper61 min
Apr 16, 9:48 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper57 min
Apr 16, 11:02 PM CDTSpecial Weather StatementILXCrawford43 min
Apr 16, 11:58 PM CDTSpecial Weather StatementILXCrawford32 min
Apr 17, 11:13 AM CDTRiver Flood WarningILXFulton, Knox6 days
Apr 17, 11:13 AM CDTRiver Flood WarningILXFulton7 days
Apr 17, 11:27 AM CDTRiver Flood WarningILXCrawford, Jasper10 days
Apr 17, 11:27 AM CDTRiver Flood WarningILXLawrence22 days
Apr 17, 11:30 AM CDTRiver Flood WarningILXVermilion4 days
Apr 17, 11:32 AM CDTRiver Flood WarningILXClay, Richland14 days
Apr 17, 12:26 PM CDTRiver Flood WarningILXMarshall, Putnam24 days
Apr 17, 12:26 PM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford28 days
Apr 17, 2:08 PM CDTSpecial Weather StatementILXKnox37 min
Apr 17, 2:36 PM CDTSpecial Weather StatementILXSchuyler24 min
Apr 17, 2:59 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Schuyler46 min
Apr 17, 3:29 PM CDTSevere Thunderstorm WarningILXSchuyler46 min
Apr 17, 4:13 PM CDTSpecial Weather StatementILXFulton, Tazewell, Woodford62 min
Apr 17, 4:19 PM CDTSevere Thunderstorm WarningILXFulton, Peoria, Tazewell41 min
Apr 17, 4:43 PM CDTAreal Flood AdvisoryILXFulton, Schuyler6 hr
Apr 17, 5:02 PM CDTSpecial Weather StatementILXMason43 min
Apr 17, 5:39 PM CDTSpecial Weather StatementILXColes, Douglas36 min
Apr 17, 6:16 PM CDTSpecial Weather StatementILXChampaign59 min
Apr 17, 6:26 PM CDTSpecial Weather StatementILXTazewell49 min
Apr 17, 6:55 PM CDTAreal Flood AdvisoryILXChampaign3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.